Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 233, NWS Omaha, NE

June 24, 2005Cuming County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 24, 2005, 9:16 PM CDT for Cuming County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2005, 9:16 PM CDT (02:16 UTC)
Expired
Jun 24, 2005, 9:45 PM CDT
In force
29 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Cuming County, NE

The radar

The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2829 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.7
Supercell composite
19.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:15 PM CDT, 7 hours 1 minute earlier.

Area forecast discussion, Jun 24, 2:15 PM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
215 PM CDT FRI JUN 24 2005

.DISCUSSION...
THE CHANCE FOR SHOWERS/THUNDERSTORMS FROM NOW THROUGH SATURDAY
IS THE MAIN FORECAST ISSUE IN THE SHORT TERM. SURFACE ANALYSIS
EARLY THIS AFTERNOON SHOWED A FRONTAL BOUNDARY EXTENDING FROM
NWRN IA INTO LOW PRES OVER KS NEAR KHLC. THIS WILL BE THE MAIN
FOCUS FOR CONVECTION OVERNIGHT. WATER VAPOR SATELLITE IMAGERY
SHOWED A WEAK TROPICAL CONNECTION OF MOISTURE FROM MEXICO THRU
CO...THEN INTO THE DKTS AND MN. WRN AND NRN NE WERE ALSO IN
THIS MOIST PLUME. 18Z OAX SOUNDING WAS NOT A LOT DIFFERENT THAN
THE 12Z VERSION...BUT DID HAVE MORE MOISTURE AROUND 550 MB AND
PRECIPITABLE WATER HAD INCREASED TO A LITTLE OVER 1.40 INCHES.
12Z GFS AND NAM MODELS WERE IN DECENT AGREEMENT WITH FRONTAL
LOCATION...BUT DID NOT AGREE ON THE GENERATION OF PCPN TONIGHT.
GFS TRIES TO FOCUS ACTIVITY IN THE NORTH AND CENTRAL WHILE THE
NAM SUGGEST CENTRAL AND THEN SOUTH. A BLEND OF THE TWO HAS BEEN
USED FOR OVERNIGHT...SINCE A COMPROMISE OF THEIR SURFACE PATTERN
VERIFIED BEST AT 18Z. BULK SHEAR VALUES ARE EXPECTED TO DECREASE
BY 06Z. UNTIL THEN...SOME SUPERCELL STORMS WILL BE POSSIBLE...
WITH STRONG WINDS AND LOCALLY HEAVY RAIN. THE FREEZING LEVEL IS
AND SHOULD REMAIN PRETTY HIGH...SO IT WILL BE DIFFICULT TO GET
LARGE HAIL...BUT NOT IMPOSSIBLE. ACTIVITY SHOULD TRY TO FOCUS
MAINLY IN NRN IA AFTER 06Z AS LOW LEVEL JET VEERS.

IN REGARDS TO SATURDAY...A LOT DEPENDS ON WHAT HAPPENS OVERNIGHT.
WILL STAY WITH SCENARIO OF FRONTAL BOUNDARY PROBABLY FROM NWRN KS
TO SRN IA INITIALLY...BUT TRYING TO LIFT NORTH DURING THE DAY.
INCREASED POPS A LITTLE FOR SATURDAY. THE FRONT SHOULD LIFT EVEN
FARTHER NORTH SATURDAY NIGHT INTO SUNDAY. LEFT HIGHER POPS OVER
THE NRN ZONES FOR SATURDAY NIGHT...THEN HAVE SUNDAY DRY AS THE
BETTER PARAMETERS SHIFT INTO ND AND NRN MN WITH THE FRONT. HOT
CONDITIONS APPEAR ON TAP FOR SUNDAY...AND LEFT HIGHS RANGING
FROM THE LOWER TO MID 90S. BEST FOCUS FOR PCPN WILL BE TO OUR
NORTH AND WEST SUNDAY NIGHT...SO KEPT FORECAST DRY. HOWEVER...
THE PATTERN SHOWS A 40 TO 50 KT LOW LEVEL JET AND FAIRLY STEEP
MID LEVEL LAPSE RATES. THAT IS FAVORABLE FOR ACCAS DEVELOPMENT
WHICH COULD DEVELOP INTO ISOLATED STORMS. COLD FRONT WILL TRY TO
PUSH IN FROM THE NW MONDAY NIGHT...SO FELT AT LEAST A SLIGHT
CHANCE WAS NEEDED. BETTER CHANCE SHOULD COME MID WEEK WHEN ECMWF
AND GFS BOTH BRING A FAIRLY STRONG DISTURBANCE UP FROM THE SW.
AFTER THAT PASSES...IT LOOKS DRY WITH NEAR NORMAL TEMPERATURES.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

MILLER
Hazardous weather outlook, Jun 24, 4:55 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
455 PM CDT FRI JUN 24 2005

IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-
088>093-251100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-MONONA IA-
NEMAHA-OTOE-PAWNEE-PIERCE-PLATTE-RICHARDSON-SALINE-SARPY-SAUNDERS-
SEWARD-STANTON-THURSTON-WASHINGTON-WAYNE-
455 PM CDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT.
DAMAGING WINDS AND AREAS OF LOCALLY HEAVY RAIN SHOULD BE THE MAIN
HAZARDS...BUT SOME STORMS COULD ALSO PRODUCE LARGE HAIL. PARTS OF
NORTHEAST NEBRASKA HAVE VERY WET SOIL CONDITIONS FROM STORMS THAT
OCCURRED MONDAY NIGHT. IF HEAVY RAIN FALLS IN NORTHEAST NEBRASKA...
SOME FLOODING IS POSSIBLE.

A FRONTAL BOUNDARY IS LOCATED FROM NORTHEAST IOWA TO NORTHWEST
KANSAS. STORMS ARE EXPECTED...ESPECIALLY ALONG AND NORTH OF THE
FRONT. THE FRONT SHOULD SAG SOUTH TONIGHT...THEN START LIFTING
BACK NORTH ON SATURDAY. ISOLATED SEVERE WEATHER MAY OCCUR ON
SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS IS MONDAY NIGHT. THERE WILL
ALSO BE A CHANCE FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. LATER
OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS WEATHER IN THAT
TIME-FRAME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL PROBABLY BE NEEDED THIS EVENING.

IAZ056-069-079-080-090-091-251100-
FREMONT IA-MILLS IA-MONTGOMERY IA-PAGE IA-POTTAWATTAMIE IA-SHELBY IA-
455 PM CDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT. DAMAGING WINDS AND
AREAS OF LOCALLY HEAVY RAIN SHOULD BE THE MAIN HAZARDS...BUT SOME
STORMS COULD ALSO PRODUCE LARGE HAIL.

A FRONTAL BOUNDARY IS LOCATED FROM NORTHEAST IOWA TO NORTHWEST
KANSAS. STORMS ARE EXPECTED...ESPECIALLY ALONG AND NORTH OF THE
FRONT. THE FRONT SHOULD SAG SOUTH TONIGHT...THEN START LIFTING
BACK NORTH ON SATURDAY. ISOLATED SEVERE WEATHER MAY OCCUR ON
SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS IS MONDAY NIGHT. THERE WILL
ALSO BE A CHANCE FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. LATER
OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS WEATHER IN THAT
TIME-FRAME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED THIS EVENING.

MILLER

In the hours before

Special weather statement, Jun 24, 4:10 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
410 PM CDT FRI JUN 24 2005

IAZ056-069-079-080-090-091-250400-

...SEVERE THUNDERSTORM WATCH 518 HAS BEEN ISSUED UNTIL 11PM FOR THE
FOLLOWING COUNTIES

IN SOUTHWEST IOWA
     SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT AND PAGE.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:46 PM CDTSevere Thunderstorm WarningOAXCuming18 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.